zbMATH — the first resource for mathematics

A stable class of improved second-derivative free Chebyshev-Halley type methods with optimal eighth order convergence. (English) Zbl 1347.65097
Summary: In this paper, we present a uniparametric family of modified Chebyshev-Halley type methods with optimal eighth-order of convergence. In terms of computational cost, each member of the family requires only four functional evaluations per step, and hence is optimal in the sense of the Kung-Traub conjecture (cf. [H. T. Kung and J. F. Traub, J. Assoc. Comput. Mach. 21, 643–651 (1974; Zbl 0289.65023)]). Moreover, in order to have additional information to choose some elements of the class, in particular some stable enough, we use complex dynamics tools to analyze their stability. Then, some ranges of values of the parameter are found to be avoided but we show that the region of stable members of this family is vast. It is found by way of illustration that these proposed methods are very useful in high precision computations.

65H05 Numerical computation of solutions to single equations
65Y20 Complexity and performance of numerical algorithms
Full Text: DOI
[1] Petković, M.S., Neta, B., Petković, L.D., Dz̆unić, J. (eds.): Multipoint Methods for Solving Nonlinear Equations. Elsevier, New York (2013) · Zbl 1286.65060
[2] Traub, J.F.: Iterative Methods for the Solution of Equations. Prentice-Hall, New Jersey (1964) · Zbl 0121.11204
[3] Ostrowski, A.M.: Solutions of Equations and System of Equations. Academic Press, New York (1966) · Zbl 0222.65070
[4] Gutiérrez, JM; Hernández, MA, A family of Chebyshev-Halley type methods in Banach spaces, Bull. Austral. Math. Soc., 55, 113-130, (1997) · Zbl 0893.47043
[5] Kung, HT; Traub, JF, Optimal order of one-point and multi-point iteration, J. ACM, 21, 643-651, (1974) · Zbl 0289.65023
[6] King, RF, A family of fourth order methods for nonlinear equations, SIAM J. Numer. Anal., 10, 876-879, (1973) · Zbl 0266.65040
[7] Jarratt, P, Some fourth order multipoint iterative methods for solving equations, Math. Comput., 20, 434-437, (1966) · Zbl 0229.65049
[8] Li, D; Liu, P; Kou, J, An improvement of Chebyshev-Halley methods free from second derivative, Appl. Math. Comput., 235, 221-225, (2014) · Zbl 1334.65086
[9] Cordero, A; Lotfi, T; Mahdiani, K; Torregrosa, JR, A stable family with high order of convergence for solving nonlinear equations, Appl. Math. Comput., 254, 240-251, (2015) · Zbl 1410.65154
[10] Varona, JL, Graphic and numerical comparison between iterative methods, Math. Intelligencer, 24, 37-46, (2002) · Zbl 1003.65046
[11] Amat, S; Busquier, S; Plaza, S, Review of some iterative root-finding methods from a dynamical point of view, Sci. Ser. A: Math. Sci., 10, 3-35, (2004) · Zbl 1137.37316
[12] Amat, S; Busquier, S; Bermúdez, C; Plaza, S, On two families of high order Newton type methods, Appl. Math. Lett., 25, 2209-2217, (2012) · Zbl 1252.65090
[13] Cordero, A; García-Maimó, C; Torregrosa, JR; Vassileva, MP; Vindel, P, Chaos in king’s iterative family, Appl. Math. Lett., 26, 842-848, (2013) · Zbl 1370.37155
[14] Cordero, A; Torregrosa, JR; Vindel, P, Dynamics of a family of Chebyshev-Halley type method, Appl. Math. Comput., 219, 8568-8583, (2013) · Zbl 1288.65065
[15] Gutiérrez, JM; Hernández, MA; Romero, N, Dynamics of a new family of iterative processes for quadratic polynomials, Comput. Appl. Math., 233, 2688-2695, (2010) · Zbl 1201.65071
[16] Neta, B; Chun, C; Scott, M, Basins of attraction for optimal eighth order methods to find simple roots of nonlinear equation, App. Math. Comput., 227, 567-592, (2014) · Zbl 1364.65110
[17] Scott, M; Neta, B; Chun, C, Basin attractors for various methods, Appl. Math. Comput., 218, 2584-2599, (2011) · Zbl 06043881
[18] Blanchard, P, Complex analytic dynamics on the Riemann sphere, Bull. of the AMS, 11, 85-141, (1984) · Zbl 0558.58017
[19] Blanchard, P, The dynamics of newton’s method, Proc. Symp. Appl. Math., 49, 139-154, (1994) · Zbl 0853.58086
[20] Babajee, DKR; Cordero, A; Torregrosa, JR, Study of iterative methods through the Cayley quadratic test, Comput. Appl. Math., 291, 358-369, (2016) · Zbl 1329.65098
[21] Chicharro, F., Cordero, A., Torregrosa, J.R.: Drawing dynamical and parameter planes of iterative families and methods. The Sci. World J. (2013). Article ID 780153
[22] Chun, C; Lee, MY, A new optimal eighth-order family of iterative methods for the solution of nonlinear equations, Appl. Math. Comput., 223, 506-519, (2013) · Zbl 1329.65099
[23] Liu, L; Wang, X, Eighth-order methods with high efficiency index for solving nonlinear equations, Appl. Math. Comput., 215, 3449-3454, (2010) · Zbl 1183.65051
[24] Thukral, R; Petković, MS, A family of three-point methods of optimal order for solving nonlinear equations, J. Comput. Appl. Math., 233, 2278-2284, (2010) · Zbl 1180.65058
[25] Jay, IO, A note on Q-order of convergence, BIT Numer. Math., 41, 422-429, (2001) · Zbl 0973.40001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.